A monadic logic of ordered abelian groups

Metcalfe, George; Tuyt, Olim (2020). A monadic logic of ordered abelian groups. In: Olivetti, Nicola; Verbrugge, Rineke; Negri, Sara; Sandu, Gabriel (eds.) Proceedings of AiML 2020. Advances in Modal Logic: Vol. 13 (pp. 441-457). College Publications

[img] Text
MetcalfeTuyt2020.pdf - Accepted Version
Restricted to registered users only
Available under License Publisher holds Copyright.

Download (407kB) | Request a copy

A many-valued modal logic with connectives interpreted in the ordered additive group of real numbers is introduced as a modal counterpart of the one-variable fragment of a (monadic) first-order real-valued logic. It is shown that the logic is decidable and admits an interpretation of the one-variable fragment of first-order Lukasiewicz logic. Completeness of an axiom system for the modal-multiplicative fragment is established via a Herbrand theorem for its first-order counterpart. A functional representation theorem is then proved for a class of monadic lattice-ordered abelian groups and used to establish completeness of an axiom system for the full logic.

Item Type:

Book Section (Book Chapter)

Division/Institute:

08 Faculty of Science > Department of Mathematics and Statistics > Institute of Mathematics

UniBE Contributor:

Metcalfe, George and Tuyt, Olim Frits

Subjects:

500 Science > 510 Mathematics

ISBN:

978-1-84890-341-8

Series:

Advances in Modal Logic

Publisher:

College Publications

Language:

English

Submitter:

George Metcalfe

Date Deposited:

02 Sep 2020 08:45

Last Modified:

02 Sep 2020 08:45

BORIS DOI:

10.7892/boris.146150

URI:

https://boris.unibe.ch/id/eprint/146150

Actions (login required)

Edit item Edit item
Provide Feedback